Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 224, NWS Atlanta, GA

June 28, 2007Fannin County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 28, 2007, 6:53 PM EDT for Fannin County, Georgia. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2007, 6:53 PM EDT (22:53 UTC)
Expired
Jun 28, 2007, 7:30 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Fannin County, GA

The radar

The Northeast Alabama radar (KHTX), 156 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 7:00 PM EDTHAIL 0.75Blue Ridge, GAPUBLIC REPORTED PENNY-SIZED HAIL IN BLUE RIDGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
142 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1215 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 282252
SVRFFC
GAC111-282330-
/O.NEW.KFFC.SV.W.0224.070628T2253Z-070628T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
653 PM EDT THU JUN 28 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FANNIN COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 730 PM EDT

* AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR BLUE
  RIDGE...MOVING NORTH AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  EPWORTH AND MCCAYSVILLE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3485 8443 3479 8430 3499 8424 3499 8447

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:30 PM EDT, 23 minutes earlier.

Area forecast discussion, Jun 28, 6:30 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT THU JUN 28 2007

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
MODELS CONTINUE TO SHOW UPPER RIDGE FLATTENING OUT AND GETTING
SUPPRESSED SOUTHWARD DURING THE PERIOD AS THE UPPER TROUGH DEEPENS
FROM THE NEW ENGLAND REGION. ISOLATED/SCATTERED TSTORMS AFFECTING
MAINLY NORTH SECTIONS SO FAR THIS AFTERNOON. WILL BROAD BRUSH MUCH
OF THE COUNTY WARNING AREA WITH SLIGHT CHANCE POPS THIS EVENING
WITH SEA BREEZE POSSIBLY AFFECTING SOUTHEAST PORTION AND WEAK LEE
SIDE TROUGH AIDING IN PRECIP DEVELOPMENT OVER THE NORTH. COLD
FRONT LOOKS TO PUSH INTO THE TENNESSEE VALLEY REGION FRIDAY WITH
INDICATIONS OF WEAK TROUGHING ALONG THE SOUTHERN APPALACHIANS.
WILL CONTINUE PREVIOUS FORECAST TREND WITH CHANCE POPS NORTH (BEST
CHANCE EXTREME NORTH)...AND SLIGHT CHANCE ELSEWHERE. BOUNDARY
APPEARS TO MEANDER ACROSS THE TENNESSEE VALLEY FRIDAY NIGHT INTO
EARLY SATURDAY...BEFORE FINALLY PUSHING INTO NORTH GEORGIA
SATURDAY AFTERNOON/EVENING TIME FRAME. PLAN TO GO WITH GOOD CHANCE
POPS FOR MUCH OF OUR AREA SATURDAY AFTERNOON/SATURDAY NIGHT.
SEVERE THREAT NOT THAT GREAT FRIDAY...THOUGH SOME STORMS MAY BE
STRONG WITH MODEL CAPES APPROACHING 1500. MAY GET INTO BETTER
CHANCES FOR ISOLATED SEVERE STORMS SATURDAY WITH FRONT GETTING
INTO THE AREA AND MODEL CAPES 2000 TO 2500. TEMPERATURES LARGELY
DEPENDENT ON CLOUD AND PRECIP COVERAGE. HOWEVER...MODEL MOS
NUMBERS CLOSE AND WILL NOT STRAY FAR.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
LATEST GFS RUN SHOWS BOUNDARY SOMEWHERE ACROSS NORTHCENTRAL
GEORGIA EARLY SUNDAY...DRIFTING INTO SOUTH GEORGIA BY DAYS END.
REMNANTS OF BOUNDARY THEN APPEAR TO MEANDER NEAR THE GA-FL BORDER
INTO MONDAY...BEFORE DRIFTING FARTHER SOUTH INTO NORTH FLORIDA
TUESDAY...AS HIGH PRESSURE BUILDS ALONG THE SOUTHEAST COAST. SOME
DRIER AIR ADVECTS INTO THE STATE BEHIND THE FRONT...BUT WITH
REMNANTS OF BOUNDARY CLOSE BY AND MODELS SHOWING SOME POOLING OF
LOW LEVEL MOISTURE DUE TO EAST-SOUTHEAST FLOW...CURRENT FORECAST
OF SLIGHT CHANCE POPS WARRANTED.

&&

.AVIATION...CONVECTION MAINLY CONCENTRATED IN NORTHWEST ZONES...IN
VICINITY OF SOME LOW LEVEL CONVERGENCE. THUNDERSTORMS SHOULD
DISSIPATE WITH LOSS OF HEATING. WILL WATCH RADAR TO SEE IF VCTS IS
NEEDED IN TAF SITES. SHOULD HAVE PATCHES OF MID/HIGH CLOUDS
OVERNIGHT...WITH CUMULUS DEVELOPING AROUND 4 TO 5THSD FT AFTER 14Z.
WINDS SOUTHEAST LESS THAN 10KT BECOMING LIGHT AND VARIABLE AFTER
00Z. VISIBILITY UNRESTRICTED EXCEPT LOCAL AREAS 3 TO 5SM IN FOG OR
HAZE AFTER 06Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  93  69  90  68 /  20  30  30  50  50
ATLANTA         73  91  72  90  71 /  20  30  30  50  50
BLAIRSVILLE     65  84  64  82  62 /  30  30  30  50  50
CARTERSVILLE    66  92  67  89  67 /  30  30  30  50  50
COLUMBUS        73  94  74  91  73 /  20  20  20  40  40
GAINESVILLE     71  90  70  89  67 /  20  30  30  50  50
MACON           70  93  71  91  72 /  20  20  20  40  40
ROME            70  92  70  89  68 /  30  30  30  50  50
PEACHTREE CITY  67  91  68  90  67 /  20  30  30  50  50
VIDALIA         72  92  72  91  74 /  20  20  20  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

49/41
Hazardous weather outlook, Jun 28, 6:25 AM EDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 AM EDT THU JUN 28 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
625 AM EDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
ACROSS NORTH GEORGIA...WITH MORE ISOLATED ACTIVITY POSSIBLE OVER
CENTRAL PORTIONS OF THE STATE.

.SYNOPSIS...
A RIDGE OF HIGH PRESSURE WILL SLOWLY BREAK DOWN THROUGH THIS
MORNING AS A COLD FRONT OVER THE OHIO VALLEY THIS MORNING MOVES
INTO THE TENNESSEE VALLEY BY AFTERNOON. THE APPROACH OF THIS FRONT
AND A FORMING LEE TROUGH WILL PROVIDE LIFT FOR THUNDERSTORM
DEVELOPMENT THIS AFTERNOON AND EVENING.

.PRIMARY HAZARDS...
LIGHTNING WILL BE THE PRIMARY HAZARD WITH ANY THUNDERSTORMS THAT
DEVELOP THIS AFTERNOON AND EVENING.

.DISCUSSION...
MODERATE INSTABILITY WILL BE PRESENT BY THIS AFTERNOON WITH CAPE
VALUES AROUND 1500 ACROSS MUCH OF NORTH AND CENTRAL GEORGIA...AND
UP TO 2000 OVER THE NORTH GEORGIA MOUNTAINS. INITIAL THUNDERSTORM
DEVELOPMENT SHOULD OCCUR OVER THE MOUNTAINS OF NORTH GEORGIA EARLY
THIS AFTERNOON...WITH AT LEAST ISOLATED THUNDERSTORMS CONTINUING
ACROSS NORTH AND CENTRAL GEORGIA INTO THE EVENING. IN ADDITION TO
FREQUENT LIGHTNING...A FEW STORMS MAY ALSO HAVE GUSTY WINDS AND
SMALL HAIL GIVEN THE DEGREE OF INSTABILITY PRESENT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A GOOD CHANCE OF THUNDERSTORMS...A FEW POSSIBLY STRONG..ON
FRIDAY AND SATURDAY. A SLIGHT CHANCE OF THUNDERSTORMS EXISTS EACH
DAY SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

HANDEL

In the hours before

Special weather statement, Jun 28, 3:41 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT THU JUN 28 2007

GAZ019-020-030-282015-
341 PM EDT THU JUN 28 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
POLK...BARTOW AND FLOYD COUNTIES UNTIL 415 PM EDT...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM AROUND EUHARLEE TO ESOM HILL...THESE
THUNDERSTORMS WERE NEARLY STATIONARY.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH ACROSS POLK...
BARTOW AND FLOYD COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE CASSVILLE...WHITE...TAYLORSVILLE...
KINGSTON...EUHARLEE...VAN WERT...STILESBORO...FISH CREEK...
ROCKMART...LINDALE AND ARAGON. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 28, 4:45 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 PM EDT THU JUN 28 2007

GAZ012-019-282130-
445 PM EDT THU JUN 28 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
FLOYD AND GORDON COUNTIES UNTIL 530 PM EDT...

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS FROM REDBUD TO ROME...MOVING NORTH AT
10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS PORTIONS OF FLOYD AND GORDON COUNTIES THROUGH 530 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
SONORAVILLE...PINSON...FARMVILLE...BLACKWOOD...SHANNON...ROME
...RANGER...FAIRMOUNT..
.PLAINVILLE...REDBUD...AUDUBON...CALHOUN...OOSTANAULA AND ARMUCHEE.
HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
Special weather statement, Jun 28, 5:29 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 PM EDT THU JUN 28 2007

GAZ005-282200-
529 PM EDT THU JUN 28 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
MURRAY COUNTY UNTIL 600 PM EDT...

AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HOLLEY...MOVING NORTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MURRAY COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE CARTERS...HOLLEY...RAMHURST...FORT MOUNTAIN STATE
PARK...ETON AND CHATSWORTH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING
OF WATER ON ROADWAYS.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
Special weather statement, Jun 28, 5:42 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 PM EDT THU JUN 28 2007

GAZ002-282200-
542 PM EDT THU JUN 28 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
WALKER COUNTY UNTIL 600 PM EDT...

AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF VILLNOW...MOVING NORTH AT 10
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
SOUTHERN WALKER COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE VILLNOW AND NAOMI. BRIEF HEAVY DOWNPOURS
MAY CAUSE PONDING OF WATER ON ROADWAYS.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
Special weather statement, Jun 28, 6:01 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 PM EDT THU JUN 28 2007

GAZ004-005-282230-
601 PM EDT THU JUN 28 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
WHITFIELD AND MURRAY COUNTIES UNTIL 630 PM EDT...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES WEST OF TILTON TO 3 MILES
SOUTHWEST OF CHATSWORTH TO RAMHURST...MOVING NORTH AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS PORTIONS OF WHITFIELD AND MURRAY COUNTIES THROUGH 630 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RAMHURST...FORT
MOUNTAIN STATE PARK...CHATSWORTH...SUMAC...ROCKY
FACE...DAWNVILLE...ETON AND DALTON. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
Special weather statement, Jun 28, 6:33 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
633 PM EDT THU JUN 28 2007

GAZ006-007-282300-
633 PM EDT THU JUN 28 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
NORTHEAST GILMER AND FANNIN COUNTIES UNTIL 700 PM EDT...

AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHERRY LOG...MOVING NORTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
NORTHEAST GILMER AND FANNIN COUNTIES THROUGH 700 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE PISGAH...DIAL...CHERRY
LOG...LOVING...HURST...EPWORTH...MORGANTON...MINERAL
BLUFF...MCCAYSVILLE AND BLUE RIDGE. HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.